Just a quick post with some good news... On Friday, I had treatment #3 of the latest chemo regimen (Herceptin, Pertuzamab, Taxotere) and got some good news - my tumor markers are DOWN! And not just down a little, they are down a lot - from 700+ to around 200.
And these results came in after only one treatment - even Dr. Sara says this is "big," and if you've been following along you already know that Dr. Sara does not sugarcoat anything!
They even showed me the graph - it looks like a mountain. You can see a sharp incline in early December before my first treatment of the new regimen, and then it's a pretty steep drop after treatment #1.
Obviously this is very good news, as it tells us that the chemo is doing it's job. In addition, during this week's clinical exam, Dr. Sara could barely feel the lymph nodes in my neck, and he also could not feel anything in my abdomen/liver (unlike last time). Further proof this new regimen is looking pretty effective.
Of course, while all of this is very encouraging, it's also important not to jump to conclusions - this certainly doesn't mean that I am cured, or will be cured, and it doesn't mean that this new chemo is going to work forever. All it means is that it's working right now, which is amazing and good enough for me right now!
It's even better because this chemo continues to give me no real problems on the side effect front. In fact, the pre-meds I have to take to ward off side effects are giving me more trouble than the chemo itself. I have to take Dexamethasone twice a day the day before, the day of, and the day after chemo. It tends to make my mouth taste funny, and it's also been affecting my sleep.
I told Dr. Sara about this and he said that next time, I get a 50% off Spring sale - meaning I only have to take half of the dose I normally take. As long as my feet don't swell (one of the side effects it wards off), I will be able to continue on the half dose and that should alleviate the mouth/sleep issues.
So all in all, it was a very good week at chemo! Until next time...